Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 80, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Oct 13, 2011, 3:46 PM EDT for Goochland County, Hanover County, Louisa County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2011, 3:46 PM EDT (19:46 UTC)
- Expired
- Oct 13, 2011, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Goochland County, VA, Hanover County, VA, Louisa County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WFUS51 KAKQ 131946 TORAKQ VAC075-085-109-132015- /O.NEW.KAKQ.TO.W.0080.111013T1946Z-111013T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 346 PM EDT THU OCT 13 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... CENTRAL GOOCHLAND COUNTY IN CENTRAL VIRGINIA... WEST CENTRAL HANOVER COUNTY IN CENTRAL VIRGINIA... SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA... * UNTIL 415 PM EDT * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR OILVILLE...AND MOVING NORTHEAST AT 25 MPH. * THIS DANGEROUS STORM WILL BE NEAR... VONTAY AROUND 355 PM EDT. MONTPELIER AROUND 410 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE DABNEYS... MABELTON AND LOCUST CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3793 7781 3787 7760 3767 7781 3771 7789 TIME...MOT...LOC 1947Z 209DEG 22KT 3774 7783 $$ ALBRIGHT
1 follow-up statement
461 WWUS51 KAKQ 132001 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT THU OCT 13 2011 VAC075-132012- /O.CAN.KAKQ.TO.W.0080.000000T0000Z-111013T2015Z/ GOOCHLAND VA- 401 PM EDT THU OCT 13 2011 ...THE TORNADO WARNING FOR CENTRAL GOOCHLAND COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3776 7775 3780 7784 3793 7781 3787 7760 TIME...MOT...LOC 2002Z 209DEG 22KT 3782 7777 $$ VAC085-109-132015- /O.CON.KAKQ.TO.W.0080.000000T0000Z-111013T2015Z/ HANOVER VA-LOUISA VA- 401 PM EDT THU OCT 13 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LOUISA AND WEST CENTRAL HANOVER COUNTIES UNTIL 415 PM EDT... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR VONTAY...OR 6 MILES WEST OF MONTPELIER... MOVING NORTHEAST AT 25 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LOUISA AND WEST CENTRAL HANOVER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS MONTPELIER AND LOCUST CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3776 7775 3780 7784 3793 7781 3787 7760 TIME...MOT...LOC 2002Z 209DEG 22KT 3782 7777 $$ ALBRIGHT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 1:37 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 13, 1:37 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT THU OCT 13 2011
.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC FROM THE WEST LATE THIS
AFTERNOON AND EVENING...THEN SWINGS THROUGH THE REGION LATE TONIGHT
AND FRIDAY MORNING. HIGH PRESSURE STEADILY BUILDS IN FROM THE WEST
FRIDAY AFTERNOON INTO SATURDAY AND SETTLES OFF THE SOUTHEAST COAST
SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LO PRES INVOF WRN OH VLY...W/ WAVY WRMFNT XTNDG EWD THROUGH
THE MDATLC RGN. THAT FNT IS ALIGNED RIGHT NR THE NRN BRDR OF FA
ATTM...LVG MUCH OF THE FA IN WRM/MOIST LO LVL ATMOS. IN THE XPCTD
LULL IN PCPN ATTM...SHOULD CONT NEXT FEW HRS. DECENT MID LVL CAP
(ARND 650MB) ON 12Z/13 GSO/RNK SNDGS...MUCH WEAKER CAP NR THE CST
(AT WAL). WL BE WATCHING BROAD...BUT RATHER STRNG UPR LVL SYS FM
THE W (INVOF CNTRL MS TO TN VLY) THRUT REST OF TDA. 13Z/13 RUC
SUGGESTS DVLPG AXIS OF SHRAS/TSTMS INTO WRN/CNTRL PORTIONS OF FA
FM ABT 20Z/13-00Z/14...UNTIL THAT TIME...RMNG MCLDY OR VRBL CLDNS
W/ ISLTD CVRG TO PCPN. HI TEMPS FM THE L70S NW...TO U70S/ARND 80F
SE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING AS THE TROUGH AXIS LIFTS TO THE NORTHEAST...AND CHANCE
(SLIGHT CHANCE SW) POPS WILL BE MAINTAINED INTO FRIDAY MORNING AND
AFTERNOON BASED ON THE ECMWF SOLUTION...WHICH IS ESSENTIALLY NOT
QUITE AS QUICK AS GFS AND MORE REASONABLE THAN THE LETHARGIC NAM.
WESTERLY MID LEVEL FLOW WILL EVENTUALLY PREVAIL FRIDAY
AFTERNOON...WHICH WILL PRODUCE A STEADY DRYING TREND...AND QUICK
CLEARING TREND THAT WILL CONTINUE INTO SATURDAY. HIGH TEMPERATURES
FRIDAY SHOULD RANGE FROM THE MID 70S NW...TO AROUND 80 SE...WITH LOW
TO MID 70S EXPECTED BY SATURDAY. LOW TEMPERATURES FRIDAY MORNING
SHOULD RANGE FROM THE LOWER 60S NW...TO UPPER 60S SW...WITH SATURDAY
MORNING MINIMA RANGING FROM THE MID 40S NW...TO MID 50S SE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRS TO DOMINATE THE SERN STATES INTO ERLY NXT WEEK AS ANY
S/W NRGY STAYS N OF FA IN NRN STREAM. BKDR FRNT PROGGED TO DROP
S INTO MID ATLNTC RGN LATE MON/INTO TUE. XPCT THIS TO BE A DRY
FROPA AS IT DISSIPATES AND GIVES WAY TO HIGH PRESSURE THAT WILL BE
BUILDING IN FROM THE NE ATLC COAST. SEASONABLE TMPS WITH HIGHS IN
THE LOW-MID 70S SUN-TUE...AND GENERALLY IN THE 60S TO THE LOWER
70S ON WED. LOWS IN THE 40S/50S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
BORDERLINE VFR/MVFR CONDS AT AREA TERMINALS EXPECTED TO CONTINUE
THIS AFTN. SCT TSTMS FORECASTED FOR LATE THIS AFTN/EVENING...THUS
INCLUDED CB REMARKS. PREVAILING SHWRS ARE INCLUDED AT RIC BEGINNING AT
22Z WHERE POPS ARE HIGHEST. CONDS ARE EXPECTED TO DETERIORATE ONCE
AGAIN OVERNIGHT WITH IFR/LIFR CONDS LIKELY.
IMPROVING CONDITIONS FOR FRI...ALTHOUGH THERE WILL STILL BE A CHANCE
FOR SHWRS/TSTMS INTO THE EARLY AFTN HRS (MAINLY EASTERN AREAS). WINDS
MAY GUST TO AROUND 20 KTS OR A BIT HIGHER LATE FRI AFTN FROM THE
W/SW.
OUTLOOK...TRANQUIL WX IS EXPECTED FOR FRI NIGHT THROUGH THE WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE WEST...ONLY ISSUE WILL BE
SOMEWHAT BREEZY WEST FLOW ON SAT.
&&
.MARINE...
EASTERLY FLOW HAS DROPPED OFF SIGNIFICANTLY...NOW MAINLY AT 5-10 KT.
SEAS ON THE COAST HAVE DROPPED OFF TO 4 FT AT BUOY 44100 AND 44099
SO WILL ALLOW THE SCA SOUTH OF CAPE CHARLES TO EXPIRE WITH THIS
ISSUANCE (AND CAPE CHARLES TO PARRAMORE WILL END AFTER 7 AM).
FARTHER NORTH...EXPECT THE SEAS TO STAY UP AROUND 5 FT AS LONGER
FETCH DISTANCE WILL PREVAIL THROUGH TONIGHT/EARLY FRI AS WINDS TURN
TO THE SSE (AND THROUGH FRI AFTN OVER THE FAR NORTHERN WATERS).
WINDS TURN TO THE SW...AND EVENTUALLY THE W BY FRI BEHIND DEPARTING
LOW/TRAILING COLD FRONT WHICH WILL CROSSES THE AREA BY EARLY FRI.
ANTICIPATE ADDITIONAL (MARGINAL) SCA CONDITIONS BEHIND THE FRONT
LATE FRI OR FRI NIGHT INTO SAT WITH THE LLVL CAA AND POST-FRONTAL
WESTERLY SURGE. MORE BENIGN BOATING CONDITIONS AND LIGHT OFFSHORE
FLOW EXPECTED BY LATE SAT NIGHT INTO SUN OVER THE WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE WEST.
&&
.TIDES/COASTAL FLOODING...
RAISED COASTAL FLOOD ADVSY FOR CNTRL CHES BAY LCTNS (NRN NECK
VA...ACCOMACK CTY VA TO LWR MD ERN SHR) THROUGH MID EVE DUE TO
TIDAL DEPARTURES NR 1.5 FT ABV NRML. UPCOMING TIDE CYCLE HIER THAN
PREV ONE...WHICH TOPPED OUT VRY CLS TO OR SLGTLY HIER THAN MINOR
TIDAL FLOODING THRESHOLDS. TIDAL DEPARTURES HAVE BEEN RUNNING ABV
NRML FOR SVRL DAYS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ099.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ077-
078.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT FRIDAY FOR ANZ650.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ652.
&&
SYNOPSIS...ALB/AJZ
NEAR TERM...ALB/AJZ
SHORT TERM...AJZ
LONG TERM...BKH
AVIATION...MAS
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 13, 2:04 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 204 PM EDT THU OCT 13 2011 MDZ024-025-NCZ012>017-030>032-102-VAZ048-049-060>074-076-079>098-100- 141815- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 204 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL BE APPROACHING THE AREA FROM THE WEST TODAY AND CROSSING THE REGION FROM TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAIN...AND SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ099-141815- DORCHESTER-WICOMICO-SOMERSET-ACCOMACK- 204 PM EDT THU OCT 13 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A COLD FRONT WILL BE APPROACHING THE AREA FROM THE WEST TODAY AND CROSSING THE REGION FROM TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAIN...AND SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075-077-078-141815- WESTMORELAND-NORTHUMBERLAND-LANCASTER- 204 PM EDT THU OCT 13 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A COLD FRONT WILL BE APPROACHING THE AREA FROM THE WEST TODAY AND CROSSING THE REGION FROM TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAIN...AND SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-654-656-658-141815- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 204 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-141815- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- 204 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ652-141815- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 204 PM EDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 13, 3:05 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 305 PM EDT THU OCT 13 2011 NCZ013>017-030>032-VAZ095>098-132030- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...AHOSKIE...ELIZABETH CITY...EDENTON 305 PM EDT THU OCT 13 2011 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH EXTREME SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... SEVERAL CLUSTERS OF THUNDERSTORMS WILL BE MOVING THROUGH EXTREME SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA THROUGH 430 PM. THUNDERSTORMS WILL BE ACCOMPANIED BY VERY HEAVY RAIN...BRIEF GUSTY WINDS TO 35 TO 40 MPH AND FREQUENT LIGHTNING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED...AND WILL RESULT IN PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO NOT DRIVE THROUGH WATER THAT IS COVERING OR FLOWING ACROSS ROADWAYS. ALBRIGHT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:33 AM EDT | Coastal Flood Advisory | AKQ | Northumberland, Westmoreland | 4 hr |
| Oct 13, 3:30 AM EDT | Special Weather Statement | AKQ | Chesterfield, Goochland, Powhatan, City of Richmond | 60 min |
| Oct 13, 6:31 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Prince Edward | 59 min |
| Oct 13, 7:01 AM EDT | Small Craft Advisory | AKQ | 3 hr | |
| Oct 13, 11:18 AM EDT | Coastal Flood Advisory | AKQ | Accomack, Lancaster, Northumberland, Westmoreland | 9 hr |
| Oct 13, 3:37 PM EDT | Tornado Warning | AKQ | Louisa | 23 min |
| Oct 13, 4:47 PM EDT | Tornado Warning | AKQ | Hanover, King William, New Kent | 28 min |
| Oct 13, 4:51 PM EDT | Small Craft Advisory | AKQ | 59 hr | |
| Oct 13, 5:13 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William | 31 min |
| Oct 13, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 44 min |
| Oct 13, 5:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Oct 13, 6:04 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Louisa | 26 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.